Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Seeing flashes after blowing nose. What causes them?

I blew my nose too hard yesterday and saw flashes. I did the same thing today and my right eye feels weird (but I didn t see flashes.) I know I probably should not blow my nose too hard. But what caused the flashes when I blew too hard? Can I cause a retinal detachment or do something bad to my eye by doing this? I hope I didn t do anything to my eye right now???
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  520
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Nov 2012
Blowing vigorously may have caused mechanical stress upon the internal structure of the eyes the vitreous and it's attachments to the retina. Any mechanical stimulus to the retina will cause abnormality of vision. Are you a mope and what is your age like.
Flashes or photopsia is a clear indication that some abnormal stimulation of retina occurred. You may get an indirect ophthalmoscope done to rule out any retinal problem and its timely management.
Best wishes
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor